Florida, 2007Hail and Damaging Wind in Florida, June 8, 2007
June 8, 2007 · NWS JAX · 2 events in 2 counties and zones
A broad upper level low across south Florida and the sea breezes sparked strong to severe storms across the peninsula.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broad upper level low across south Florida and the sea breezes sparked strong to severe storms across the peninsula.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 8, 1:05 PM EST, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 8, 1:05 PM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
205 PM EDT FRI JUN 8 2007
.SHORT TERM...BROAD UPPER LOW EXTENDS ACROSS SOUTHERN FLORIDA
PENINSULA WITH BELT OF SUBTROPICAL HIGHS EXTENDING FROM TEXAS
TOWARDS THE MID-ATLANTIC STATES. DOPPLER RADARS CURRENTLY SHOW
SCATTERED SHOWERS/TSTORMS ACROSS EASTERN MARION COUNTY AND THESE
SHOWERS ARE ASSOCIATED WITH DPVA ON NORTHERN FRIDGE OF
AFOREMENTIONED UPPER LOW. VISIBLE SATELLITE IMAGERY INDICATES SEA
BREEZES ARE PUSHING INLAND AND THESE FEATURES WILL COLLIDE WELL
INLAND...COMPLIMENTS OF WEAK STEERING FLOW. THUS...ANTICIPATE
GREATEST COVERAGE OF SHOWERS AND THUNDERSTORMS ALONG SPINE OF
FLORIDA PENINSULA.
HOT AND HUMID CONDITIONS ARE FORECAST THIS WEEKEND AS BELT OF
SUBTROPICAL HIGHS PHASE AND INTENSITY OVER THE GULF COAST REGION.
AFTERNOON HIGHS IN THE LOWER TO MID 90S WILL BE COMMON AWAY FROM
THE COAST DUE TO INCREASING HEIGHTS. THESE TEMPS WHEN COMBINED
WITH CONTINUED ELEVATED DEWPOINTS WILL DRIVE HEAT INDEX VALUES
INTO THE MID TO UPPER 90S...WITH POCKETS OF AROUND 100 POSSIBLE
ACROSS OUR WESTERN-MOST ZONES BY SUNDAY AFTERNOON. WILL CAP POPS
AT 30 PERCENT FOR SATURDAY AFTERNOON...WITH FOCUS AGAIN ACROSS THE
INTERIOR. HEIGHTS/SUBSIDENCE WILL FURTHER INCREASE ON SUNDAY AND
WILL CAP POPS AT 20 PERCENT IN RESPONSE TO THIS.
MONDAY WILL BE A TRANSITION DAY AS SUBTROPICAL HIGH OVER THE LOWER
MISSISSIPPI VALLEY REGION BEGINS TO RETROGRADE TO THE WEST...
ALLOWING UPPER TROUGH TO DIG ALONG THE EASTERN SEABOARD. DYNAMICS
WILL INCREASE AS EMBEDDED IMPULSES TRAVERSE THE REGION...WITH
POPS RETURNING TO CHANCE CATEGORY AREA-WIDE.
.LONG TERM (TUE THRU FRI)...SUBTROPICAL HIGH IS FORECAST TO
POSITION OVER THE SOUTHERN PLAINS ON TUESDAY...THEN IS FORECAST TO
RETROGRADE TO THE DESERT SOUTHWEST BY FRIDAY. REGIONALLY...UPPER
TROUGH WILL SLOWLY BREAK DOWN OVER THE EASTERN SEABOARD. WITH WEAK
PRESSURE PATTERN/STEERING FLOW ESTABLISHING...SEA-BREEZES WILL LIKELY
COLLIDE WELL INLAND EACH DAY. HAIL POTENTIAL WILL BE ELEVATED
TUESDAY AND WEDNESDAY DUE TO COOLING TEMPS ALOFT ASSOCIATED WITH
DIGGING TROUGH.
&&
.AVIATION...WITH MAIN AXIS OF THUNDERSTORMS TO BE ALONG THE I-75
CORRIDOR THIS AFTERNOON...HAVE INCLUDED A SHORT TERM TEMPO FOR THE
GNV TERMINAL. SHOWERS AND STORMS ONGOING JUST EAST OF OCALA SHOULD
INCREASE IN COVERAGE AND EXPAND NORTHWARD THROUGH THE AFTERNOON
HOURS. OTHERWISE...VFR CONDITIONS EXPECTED AT REMAINING SITES WITH
JUST A VCSH INCLUDED FOR THE PASSAGE OF THE SEABREEZE. FOG TOOLS
INDICATE BEST CHANCES OF REDUCED VSBY WILL BE OVER THE SOUTHERN
INTERIOR AND HAVE GONE WITH 4SM MILES THERE AND BCFG ELSEWHERE.
&&
.MARINE...WITH HIGH PRESSURE RIDGE POSITIONED OVER NORTH CENTRAL
FLORIDA...WE ARE SEEING A MORE TRANQUIL PATTERN OVER THE AREA.
THERE DOES LOOK TO BE A PATTERN SHIFT IN STORE FOR SAT AS WEAK
TROUGH NOSES DOWN THE COAST RESULTING IN MORE WEST TO SOUTHWEST
FLOW BUT REMAINING LIGHT. RIDGE AXIS LOOKS TO REMAIN SOUTH OF THE
AREA THROUGH EARLY NEXT WEEK RESULTING IN A CONTINUED LIGHT WIND
FLOW PATTERN.
&&
.FIRE WEATHER...WITH TEMPS IN THE LOWER 90S AND MIXING PRESENT
OVER THE GA ZONES...RH VALUES HAVE FALLEN INTO THE UPPER 30S OVER
SOME LOCATIONS. THESE WILL LIKELY BOTTOM OUT IN THE MID 30S OVER
GA AND UPPER 30S OVER THE FLORIDA PORTION. SIMILAR CONDITIONS
EXPECTED OVER THE WEEKEND WITH LOWEST RH VALUES TO RESIDE OVER
SOUTHERN SECTIONS OF THE FORECAST AREA WHERE DRIER AIR LOOKS TO
ADVECT IN.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 94 70 94 / 10 20 10 20
SSI 73 88 74 88 / 10 20 10 20
JAX 69 92 70 91 / 10 20 10 20
SGJ 71 86 71 88 / 0 20 10 20
GNV 67 93 69 93 / 20 30 20 20
OCF 67 93 68 93 / 20 30 20 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
ZAPPE/DEESE/WALKER
Hazardous weather outlook, Jun 8, 2:17 AM EST, 14 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
317 AM EDT FRI JUN 8 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-091000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
317 AM EDT FRI JUN 8 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
.HEADLINES...
.THUNDERSTORM IMPACT...THUNDERSTORMS WILL DEVELOP AGAIN TODAY
ALONG THE SEA BREEZE FRONTS. LOCALLY HEAVY DOWNPOURS...GUSTY
WINDS...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE
EXPECTED IN THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT IS EXPECTED EACH
DAY.
HEAT INDICES WILL APPROACH 100 DEGREES BY THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
MMH
In the hours before
Special weather statement, Jun 8, 3:34 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
434 PM EDT FRI JUN 8 2007
GAZ150-163-082115-
CLINCH-WARE-
434 PM EDT FRI JUN 8 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN CLINCH
AND SOUTHERN WARE COUNTIES FOR EXCESSIVE LIGHTNING VALID UNTIL 515
PM EDT...
AT 434 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER EXTREME SOUTHERN WARE COUNTY...OR
9 MILES SOUTH OF STEVEN FOSTER STATE PARK...MOVING WEST AT 5 TO 10
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THE
OKEFENOKEE WILDLIFE REFUGE THROUGH 515 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
DEESE
Special weather statement, Jun 8, 3:36 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
436 PM EDT FRI JUN 8 2007
FLZ031-032-036-037-040-082100-
ALACHUA-BRADFORD-CLAY-MARION-PUTNAM-
436 PM EDT FRI JUN 8 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA...
BRADFORD...CLAY...MARION AND PUTNAM COUNTIES FOR STRONG WINDS...SMALL
HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM EDT...
AT 436 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES NORTH OF
KEYSTONE HEIGHTS TO 5 MILES NORTH OF JOHNSON TO LOCHLOOSA...
STATIONARY. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
ROCHELLE...ORANGE HEIGHTS...MICANOPY...MELROSE...MCINTOSH...
LOCHLOOSA...LAKE GENEVA...KEYSTONE HEIGHTS...GROVE PARK AND CROSS
CREEK THROUGH 500 PM EDT. PEA SIZE HAIL...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HESS
Special weather statement, Jun 8, 3:56 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
456 PM EDT FRI JUN 8 2007
FLZ036-037-040-082130-
ALACHUA-MARION-PUTNAM-
456 PM EDT FRI JUN 8 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA...MARION
AND PUTNAM COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 530 PM EDT...
AT 456 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER JOHNSON...OR 6 MILES WEST OF
INTERLACHEN...MOVING SOUTHWEST AT 10 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND JOHNSON...ORANGE SPRINGS...MCINTOSH...
LOCHLOOSA...FORT MCCOY...CROSS CREEK AND CITRA THROUGH 530 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HESS
Special weather statement, Jun 8, 3:58 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
458 PM EDT FRI JUN 8 2007
FLZ031-032-036-082130-
ALACHUA-BRADFORD-CLAY-
458 PM EDT FRI JUN 8 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA...BRADFORD
AND CLAY COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 530 PM EDT...
AT 458 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES SOUTH OF STARKE...OR 13 MILES
SOUTHEAST OF RAIFORD...MOVING SOUTHWEST AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STARKE...LAKE GENEVA...
SAMPSON...KEYSTONE HEIGHTS...HAMPTON...WALDO...ORANGE HEIGHTS AND
MELROSE THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HESS
Special weather statement, Jun 8, 4:18 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
518 PM EDT FRI JUN 8 2007
FLZ040-082145-
MARION-
518 PM EDT FRI JUN 8 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWEST MARION
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 545 PM EDT...
AT 518 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF FLEMINGTON...OR 10
MILES WEST OF CITRA...MOVING SOUTHWEST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MCINTOSH AND FLEMINGTON
THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
DEESE
Thunderstorm Wind, Putnam
- When
- June 8, 4:30 PM EST
- Where
- Putnam County, 2.75 mi NE of Mc Meekin to 2.27 mi NW of Edgar
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.600, -82.020
Numerous trees were blown down from about 3 miles west northwest of Johnson to about 5 miles west of Interlachen. Some siding was blown of a mobile home and two vehicles were damaged west of Interlachen. Carports and minor mobile home damaged occurred west northwest of Johnson.
Hail, Gilchrist
- When
- June 8, 6:07 PM EST
- Where
- Gilchrist County, 0.69 mi S of Trenton
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 29.610, -82.820
The 911 Dispatch Center in Trenton had quarter size hail.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, June 8, 2007$294 million · 4.25 in hail · 45 events
- Lightning Strike in Ohio, June 8, 20071 death · 1 event
- Lightning Strike in Minnesota, June 8, 20071 death · 1 event
- Hail and Damaging Winds in Florida, June 8, 20071 injured · $1.2 million · 1.75 in hail · 10 events
- Damaging Winds in New York, June 8, 2007$305,000 · 55 kt wind · 25 events
- Hail and Damaging Winds in Tennessee, June 8, 2007$213,000 · 60 kt wind · 17 events
- Damaging Winds and Lightning Strike in Illinois, June 8, 20071 injured · $199,000 · 70 kt wind · 5 events
- Damaging Winds in Pennsylvania, June 8, 2007$153,000 · 74 kt wind · 6 events
- Damaging Winds and Lightning Strike in Kentucky, June 8, 20072 injured · $52,000 · 60 kt wind · 11 events
- Flash Flooding and Hail in Pennsylvania, June 8, 2007$49,000 · 50 kt wind · 27 events
- Damaging Winds and Lightning Strikes in Kentucky, June 8, 2007$106,000 · 74 kt wind · 8 events
- Damaging Winds in Kentucky, June 8, 2007$69,000 · 60 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39772, 39770.